The nausea and vomiting frequently observed after anticancer drug administration are actually thought to be caused by a stimulation of the vomiting center or chemoreceptor trigger zone in the central nervous system (CNS) rather than by a direct gastrointestinal effect. These symptoms are ameliorated by treatment with phenothiazines and other centrally acting antiemetics. Commonly, nausea begins 4 to 6 hours after treatment and lasts 1 or 2 days. Although this symptom is distressing to patients, it is rarely severe enough to require cessation of therapy. Anorexia and alterations in taste perception also may be associated with chemotherapy.
Was this article helpful?
This guide will help millions of people understand this condition so that they can take control of their lives and make informed decisions. The ebook covers information on a vast number of different types of neuropathy. In addition, it will be a useful resource for their families, caregivers, and health care providers.